Two years ago it started with severe headaches,I mean so much pain I'm crying in the floor not able to stand it. Going to the er getting shots to knock me out. Then I started lactating. (Forgive me of my spelling) Blood test and MRI confirmed a pituitary tumor with my prolactin at 169. They started me on cabergoline and prolactin is now low. 9.6 to be exact. Here is where it gets tricky. Though my prolactin was very high I never missed my monthly. Now that my prolactin is low I still produce breast milk. I am so tired all the time and these headaches still have not stopped! It starts in my neck and works its way up sometimes it feel like a burning between my ears with lots of pain behind the eyes. My growth hormone factor was also alittle high but nothing else. They say I'm doing good.I feel anything but good. I'm down right miserable. They will prescribe me nothing for the headaches. These people can not know how much pain I'm in. I dont think I can take it much more. Something else has to be being missed but I dont know what. Please someone give me an idea as to what is wrong with me. I cant take much more pain. Also I have been having problems with my knuckles in my hands lots of joint pain. I'm thinking maybe it is something more than a prolactoma but other than the growth factor a little high the blood test show nothing else. Any ideas????
I'm trying to get your topic moved to the brain/pituitary tumor forum, because I think you would get a lot of feedback there from other pituitary tumor veterans. I have a tumor myself, found in 2008, but don't feel like an expert. It does sound to me like you need to get a new set of doctors.
It is possible that you have more than one tumor, or more than one issue going on up there.
I had elevated prolactin, and the docs gave me meds to lower it, but I still felt horrid - and it turned out that I had two pituitary tumors - the second being Cushing's.
Your growth hormone should not be high. See a proper doctor - a neuro-endocrinologist. Make sure your pituitary scans are dynamic - with and without contrast and the contrast is given WHILE you are in the machine and pictures are taken while you are in the machine while the contrast is given. Then you have the best chance of the tumors showing up.
Lactation can be attributed to cortisol as well as thyroid issues - so you need more testing. It sounds like you may have acromegaly. Get to a proper doc - it can be treated with medications - but you need to get to the doctor! The right doctor! Not just any endo can treat it.
So sorry to hear of your woes.
Do you know about acromegaly which is caused by elevated growth hormone levels?
You might read things about it. But it is not uncommon for folks to have killer headaches from your jaw growing and changing. Also the joint pains are another tell tale symptom. Have your feet changed in size? Has your doctor brought any of this up?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.